Jan 14, 2004
Hello Nelson. I saw some adverts about a new supliment called NO2, a "growth-enhancing hemodialotor" made by MRI, Inc. (www.getno2.com) I have been hiv+ for 16 years, am currently pretty healthy with cd4 around 500 and an undetectible vl. Taking Kaletra alone. I eat a high protien diet, drink a protien shake a day and supliment with creatine and l-glutamine. I have been lifting weights regularly and have a Body Fat of 14.8. My "problem" has always been that I find it very difficult to gain weight. I typically fall between 165-168. My goal is to be closer to 180 lbs (lean and muscular, of course!) I've been taking the NO2 for about 3 weeks now and working out regularly. Lo and behold, my weight has steadily increased in the past couple of weeks to an all-time high yesterday of 175! I believe it is lean muscle mass as I can't say I've noticed any increase in waist size or body fat. (Home body fat scale has stayed pretty constant through this period.) My question is about the NO2 supliment... it says the active ingredient is "arginine alpha-ketoglutarate" and the daily dose I've been taking is 3 1500 mg capsules twice a day. Is this the same arginine I can purchase at a buyer's club in generic form or is there something special about this formulation? Their literature says its all about delivering Nitric Oxide throughtout the day into the muscles via their slow-release "delivery system". Well, the ingredients don't say anythig about Nitric Oxide. Does the arginine some how bind to NO2 and deliver it to the muscles? Is it all a scam? If so, how come it seems to be helping me in my efforts to gain lean muscle mass? There really has been no other change in my routine, except trying to increase my weights on a regular basis. Any opinion? Thanks for your advice. -Mr
Response from Mr. Vergel
Arginine increases No2 and growth hormone output in some studies but has been shown to have no effect on muscle growth. It can also induce herpes outbreaks if you are herpes positive. Spend your money on a simple multivitamin product, good food, and a gym membership instead. Nelson
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Urine After Anal Sex Worried I Have HIV
- Bloody Pee After Sex With Sex Worker Worried I Have HIV
- Flu Symptoms After Insertive Oral Sex Worried I Have HIV
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
- Sore Testicles After Licking Vagina Worried I Have HIV
- Tingling In Feet After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.